MAUDE Adverse Event Report: SUNMED HOLDINGS LLC SUNMED; PREFORMED ORAL CUFFED E/T TUBE 8MM 32FR

SUNMED HOLDINGS LLC SUNMED; PREFORMED ORAL CUFFED E/T TUBE 8MM 32FR
Model Number 1-7321-80
Medical Device Problem Code Ventilation Problem in Device Environment (3027)
Health Effect - Clinical Code Sore Throat (2396)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: 4756 (appropriate impact term/code not available): e/t tube.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 22 nov 2024 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by sunmed holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to sunmed holdings llc.Sunmed holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sunmed holdings complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a sunmed holdings llc.Product is defective or causes serious injury.
 
Event or Problem Description
"the tube twisted and kinked on itself during the insertion.  quote from the anesthesiologist: ""from what i recall he had a bit of a sore throat on waking up, but there was no further injury or intervention apart from reintubation.It was a near miss though for a hypoxemic arrest."" the patient desalted to 40% to which the tube was removed.".
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2024 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by sunmed holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to sunmed holdings llc.Sunmed holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sunmed holdings complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a sunmed holdings llc.Product is defective or causes serious injury.Complaint was considered confirmed based on customer narrative of events.A 24 month review was conducted and 1 additional complaints were identified related to this issue however no trend was observed.The lot number was provided, and the vendor was notified of the incident.This incident was not identified as an increasing trend.No further action to be taken.
 
Event or Problem Description
"the tube twisted and kinked on itself during the insertion.Quote from the anesthesiologist: ""from what i recall he had a bit of a sore throat on waking up, but there was no further injury or intervention apart from reintubation.It was a near miss though for a hypoxemic arrest."" the patient desatted to 40% to which the tube was removed.".

Brand Name
SUNMED
Common Device Name
PREFORMED ORAL CUFFED E/T TUBE 8MM 32FR
Manufacturer (Section D)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key20763360
Report Number1314417-2024-00030
Device Sequence Number18248316
Product Code BTR
UDI-Device Identifier10889483009079
UDI-Public(01)10889483009079(10)2310012358
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1-7321-80
Device Catalogue Number1--7321-80
Device Lot Number2310012358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown